Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Jan 4, 2008, 2:12 PM MST for 9 counties in Colorado. It took effect at Jan 4, 2008, 8:27 PM MST. It was in force for 34 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2008, 2:12 PM MST (21:12 UTC)
- In effect from
- Jan 4, 2008, 8:27 PM MST
- Expired
- Jan 6, 2008, 6:00 AM MST
- In force
- 34 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 4:58 AM MST | SNOW 5 | 10 Ene Grand Lake, CO | |
| Jan 6, 5:00 AM MST | SNOW 4 | 2 Nw Fraser, CO | |
| Jan 6, 5:00 AM MST | SNOW 4 | Berthoud Pass, CO | |
| Jan 6, 5:00 AM MST | SNOW 5 | Loveland Pass, CO | |
| Jan 6, 5:00 AM MST | HEAVY SNOW 10 | 7 E Cameron Pass, CO | |
| Jan 6, 5:00 AM MST | HEAVY SNOW 10 | Cameron Pass, CO | |
| Jan 6, 5:30 AM MST | SNOW 4.5 | 1 Sw Winter Park, CO | |
| Jan 6, 5:30 AM MST | HEAVY SNOW 6 | 6 Wsw Breckenridge, CO | |
| Jan 6, 6:00 AM MST | HEAVY SNOW 6 | 5 S Georgetown, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 042112 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 212 PM MST FRI JAN 4 2008 ...MORE STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS... .A POWERFUL PACIFIC STORM WILL MOVE INTO THE MOUNTAINS SATURDAY AND BRING STRONG WINDS AND SNOW THROUGH SATURDAY NIGHT. SNOW WILL SPREAD QUICKLY EASTWARD ACROSS THE MOUNTAINS SATURDAY MORNING...AND MAY BECOME HEAVY FOR A FEW HOURS LATE SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE MOUNTAINS. VERY STRONG WINDS ACCOMPANYING THE SNOW EARLY IN THE STORM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS. CHAIN LAWS WILL LIKELY BE IN EFFECT FOR THE HIGHER MOUNTAIN PASSES INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70. COZ031-050515- /O.NEW.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 212 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY. STRONG WEST TO SOUTHWEST WINDS AND WIDESPREAD SNOW WILL DEVELOP BY EARLY SATURDAY MORNING. WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON WITH GUSTS UP TO 45 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. SNOW INTENSITY IS EXPECTED TO INCREASE SATURDAY AFTERNOON...BUT THEN BOTH WIND AND SNOW SHOULD DECREASE SATURDAY NIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 14 INCHES. ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-050515- /O.NEW.KBOU.SB.Y.0001.080105T1300Z-080106T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 212 PM MST FRI JAN 4 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY. STRONG WINDS AND SNOW WILL SPREAD ACROSS THE MOUNTAINS SATURDAY MORNING AND INCREASE IN INTENSITY SATURDAY AFTERNOON AND EVENING. WIND SPEEDS OF 20 TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 70 MPH ABOVE TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS ARE THEN EXPECTED TO DECREASE OVERNIGHT SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES CAN BE EXPECTED BY DAYBREAK SUNDAY. ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ BARJENBRUCH
5 follow-up statements
000 WWUS45 KBOU 050327 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 827 PM MST FRI JAN 4 2008 ...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS... .A POWERFUL PACIFIC STORM WILL MOVE INTO THE MOUNTAINS SATURDAY AND BRING STRONG WINDS AND SNOW TO THE COLORADO HIGH COUNTRY THROUGH SATURDAY NIGHT. SNOW WILL SPREAD EASTWARD ACROSS THE MOUNTAINS SATURDAY MORNING...AND MAY BECOME HEAVY FOR A FEW HOURS LATE SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE MOUNTAINS. VERY STRONG WINDS ACCOMPANYING THE SNOW EARLY IN THE STORM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW... AND HAZARDOUS DRIVING CONDITIONS. CHAIN LAWS WILL LIKELY BE IN EFFECT FOR THE HIGHER MOUNTAIN PASSES INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70. COZ033-034-051130- /O.UPG.KBOU.SB.Y.0001.080105T1300Z-080106T1300Z/ /O.EXA.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 827 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS AND SNOW WILL SPREAD ACROSS THE MOUNTAINS SATURDAY MORNING AND INCREASE IN INTENSITY SATURDAY AFTERNOON AND EVENING. WIND SPEEDS OF 20 TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 70 MPH ABOVE TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW...AND WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS ARE THEN EXPECTED TO DECREASE OVERNIGHT SATURDAY NIGHT. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY DAYBREAK SUNDAY. ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-051130- /O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 827 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST SUNDAY. STRONG WEST TO SOUTHWEST WINDS AND WIDESPREAD SNOW WILL DEVELOP BY EARLY SATURDAY MORNING. WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON WITH GUSTS UP TO 45 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. SNOW INTENSITY IS EXPECTED TO INCREASE SATURDAY AFTERNOON...BUT THEN BOTH WIND AND SNOW SHOULD DECREASE SATURDAY NIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 10 AND 16 INCHES. ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KBOU 051232 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 532 AM MST SAT JAN 5 2008 ...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS... .A PACIFIC STORM WILL BRING STRONG WINDS AND SNOW TO THE COLORADO MOUNTAINS THROUGH TONIGHT. SNOW WILL BECOME WIDESPREAD ALONG AND WEST OF THE DIVIDE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE MOUNTAINS. STRONG WINDS ACCOMPANYING THE SNOW EARLY IN THE STORM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS. THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST WEATHER FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS. COZ031-052045- /O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 532 AM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. SNOW WILL INCREASE IN INTENSITY THIS MORNING. SOUTHWEST WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON WITH GUSTS UP TO 50 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. WINDS AND SNOW SHOULD DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16 INCHES. LIGHTER SNOW IS EXPECTED ON SUNDAY...WITH ADDITIONAL SNOW ON MONDAY. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$ COZ033-034-052045- /O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 532 AM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. SNOW WILL INCREASE IN INTENSITY BY THIS AFTERNOON. WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON...WITH GUSTS UP TO 70 MPH ABOVE TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW...AND WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS WILL DECREASE OVERNIGHT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES CAN BE EXPECTED BY DAYBREAK SUNDAY. LIGHTER SNOW IS EXPECTED ON SUNDAY...WITH ADDITIONAL SNOW ON MONDAY. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$ GIMMESTAD
000 WWUS45 KBOU 051957 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1257 PM MST SAT JAN 5 2008 ...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS... .A PACIFIC STORM WILL BRING STRONG WINDS AND SNOW TO THE COLORADO MOUNTAINS THROUGH TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL IN THE MOUNTAINS THROUGH TONIGHT AS A STRONG COLD FRONT MOVES INTO THE MOUNTAINS. STRONG WINDS THIS AFTERNOON WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS. THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST WEATHER FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS. COZ031-060500- /O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 1257 PM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON AND TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. WINDS AND SNOW WILL DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16 INCHES. SNOW IS EXPECTED AGAIN IN THE MOUNTAINS SUNDAY AND MONDAY. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$ COZ033-034-060500- /O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1257 PM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THE AFTERNOON AND TONIGHT. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 70 MPH ABOVE TIMBERLINE WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW...AND WHITEOUT CONDITIONS AT TIMES. WINDS AND SNOW WILL DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16 INCHES. SNOW IS EXPECTED AGAIN IN THE MOUNTAINS SUNDAY AND MONDAY. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$
000 WWUS45 KBOU 060340 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 840 PM MST SAT JAN 5 2008 ...MORE SNOW FOR THE MOUNTAINS... .A PACIFIC STORM WILL CONTINUE TO BRING SNOW TO THE MOUNTAINS THROUGH THE EARLY MORNING HOURS SUNDAY. SO FAR...THE HEAVIEST SNOW HAS OCCURRED ACROSS THE GORE RANGE...RABBIT EARS RANGE...AND MEDICINE BOW MOUNTAINS WHERE AUTOMATED SNOW SENSORS ESTIMATE BETWEEN 3 AND 8 INCHES OF SNOW HAS FALLEN. A BAND OF HEAVIER SNOW OVER THAT REGION IS EXPECTED TO DROP SOUTHWARD INTO THE INTERSTATE 70 CORRIDOR AND SUMMIT COUNTY LATER TONIGHT. MEANWHILE...WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ABOVE TIMBERLINE WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW. THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST WEATHER FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS. COZ031-061145- /O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 840 PM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE REST OF TONIGHT. WEST WINDS GUSTING UP TO 30 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. TOTAL ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 14 INCHES. MORE SNOW IS EXPECTED SUNDAY THROUGH MONDAY. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$ COZ033-034-061145- /O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 840 PM MST SAT JAN 5 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. A BAND OF HEAVY SNOW IS EXPECTED TO SPREAD SLOWLY SOUTHWARD INTO THE MOUNTAINS OF SUMMIT COUNTY AND THE INTERSTATE 70 CORRIDOR LATER TONIGHT. WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH ABOVE TIMBERLINE...PRODUCING BLOWING AND DRIFTING SNOW. WINDS AND SNOW ARE EXPECTED TO DECREASE EARLY SUNDAY MORNING...WITH TOTAL ACCUMULATIONS RANGING BETWEEN 6 AND 14 INCHES. THE HEAVIEST AMOUNTS WILL BE FOUND IN THE MEDICINE BOW RANGE. MORE SNOW IS EXPECTED SUNDAY THROUGH MONDAY. TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING UNNECESSARY TRAVEL. $$ BARJENBRUCH
000 WWUS45 KBOU 061252 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 552 AM MST SUN JAN 6 2008 ...PROLONGED SNOW EVENT CONTINUES IN THE NORTHERN COLORADO MOUNTAINS... .AREAS OF HEAVY SNOW WILL DIMINISH IN THE NORTHERN COLORADO MOUNTAINS THIS MORNING...BUT LIGHTER SNOWFALL WILL CONTINUE THROUGH LATE MONDAY. THERE MAY BE SOME PERIODS OF HEAVY SNOW AGAIN ON MONDAY. WHILE THE SNOWFALL IN NORTH CENTRAL COLORADO WILL BE LIGHTER...IT MAY BE ENOUGH TO PREVENT ROAD CONDITIONS FROM IMPROVING AFTER THE RECENT STORM. ROADS ARE ICY OR SNOWPACKED ACROSS THE COLORADO MOUNTAINS AND WESTERN COLORADO...AND SEVERAL MAJOR HIGHWAYS ARE CLOSED IN SOUTHWESTERN COLORADO DUE TO HEAVY SNOW OR AVALANCHES. TRAVEL IN THE MOUNTAINS WILL REMAIN SLOW AT BEST. TRAVELERS SHOULD BE PREPARED FOR DANGEROUS WINTER DRIVING CONDITIONS AND CHECK THE LATEST ROAD CONDITIONS BEFORE LEAVING BY CALLING 511 OR ON THE INTERNET AT WWW.COTRIP.ORG. COZ031-062100- /O.EXP.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ /O.NEW.KBOU.SN.Y.0001.080106T1300Z-080108T0100Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 552 AM MST SUN JAN 6 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MST MONDAY... ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST MONDAY. THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. SNOW WILL CONTINUE THROUGH LATE MONDAY. THE SNOW WILL DECREASE IN INTENSITY TODAY...BUT INCREASE AGAIN BY MONDAY AND MAY BECOME HEAVY AT TIMES AGAIN DURING THE DAY MONDAY. ADDITIONAL ACCUMULATIONS OF 10 TO 20 INCHES ARE EXPECTED BY MONDAY NIGHT. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS FOR THE ENTIRE SNOW EVENT OF 1 TO 3 FEET. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. $$ COZ033-034-062100- /O.EXP.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/ /O.NEW.KBOU.SN.Y.0001.080106T1300Z-080108T0100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 552 AM MST SUN JAN 6 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MST MONDAY... ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST MONDAY. THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. SNOW WILL CONTINUE THROUGH LATE MONDAY. THE SNOW WILL DECREASE IN INTENSITY TODAY...BUT INCREASE AGAIN BY MONDAY AND MAY BECOME HEAVY AT TIMES AGAIN DURING THE DAY MONDAY. ADDITIONAL ACCUMULATIONS OF 10 TO 20 INCHES ARE EXPECTED BY MONDAY NIGHT. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS FOR THE ENTIRE SNOW EVENT OF 12 TO 30 INCHES. TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 4, 2:05 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 4, 2:05 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 205 PM MST FRI JAN 4 2008 .SHORT TERM...FOR TNGT...A WEAK DISTURBANCE EMBEDDED IN THE FLOW WILL SHIFT E OF THE AREA WITH SUBSIDENCE DCRG THE LGT SNOW IN THE MTNS THIS EVENING. THE FLOW ALOFT WILL INCREASE FM THE SOUTHWEST AFTER MIDNIGHT...WITH MOISTURE INCRG OVER WRN CO LATE. AS FOR THE FRONT RANGE AND ADJACENT PLAINS...SPATIAL CROSS-SECTIONS CONTINUE TO INDICATE THE PRESENCE OF A MOUNTAIN WAVE OVERNIGHT. WITH THIS IN MIND OVERNIGHT MINS WILL AGAIN BE MILD. WARMEST READINGS WILL AGAIN BE NEAR THE FOOTHILLS. AMS APPEARS DRIER ALOFT SO SHUD NOT HAVE TO WORRY ABOUT WAVE CLOUD DVLPMNT UNTIL LATE. WIND AND SNOW WL BE A CONCERN FOR THE MTNS AND FOOTHILLS ON SATURDAY. THE MDLS CONTINUE TO SHOW AN INCREASING SWLY FLOW WITH A 130+ KT JET CLIPPING NWRN CO TOWARD 00Z SUNDAY. INITIALLY WIND WL HAVE MORE OF A MTN WAVE COMPONENT TO IT...THEN IT BREAKS DOWN IN THE AFTN AS THE SHEAR INCREASES WITH THE PASSAGE OF THE JET MAX. NAM SPATIAL CROSS- SECTIONS CONTINUE TO GENERATE STG CROSS-MTN WIND COMPONENT FOR SATURDAY. WL NOT BUY OFF ON THE MAGNITUDE OF THE WIND ENTIRELY... BUT IT WILL STILL BE PRETTY STRONG. WL KEEP STGR GUSTS JUST UNDER HIGH WIND CRITERIA. THE STRONGEST WINDS WILL LIKLEY OCCUR IN THE MRNG/ERLY AFTN. SNOW WILL BE INCRG AS WELL...BUT SWLY FLOW AT 700 MB WILL INITIALLY FAVOR ZONE 31. QG VERTICAL VELOCITES ARE NOT VERY FVBL FOR SNOW INITIALLY EITHER. DURING THE AFTN HOWEVER...GOOD MID LVL COLD AIR ADVECTION DVLPS WITH THE PASSAGE OF THE JET MAX. SOME CONVECTIVE POTENTIAL INSTBY PRESENT IN THE CROSS-SECTIONS AS WELL ACRS NWRN CO...SO SOME LOCALLY HEAVIER BANDS OF SNOW ARE POSSIBLE. WL HOIST TWO HIGHLIGHTS...A WINTER STORM WARNING FOR ZONE 31 SATURDAY...AND A SNOW AND BLOWING SNOW ADVISY FOR ZONES 33 AND 34. MAIN CONCERN INITALLY WILL BE THE WIND SATURDAY MORNING... WITH THE SNOW EXPECTED TO INCREASE DURING THE AFTN AND INTO THE THIRD PERIOD. .LONG TERM...SNOW AND WINDS WILL SLOWLY DECREASE SATURDAY NIGHT AS FLOW ALOFT DECREASES AND SLIGHTLY DRIER AIR WORKS INTO THE AREA. EXPECT A BRIEF BREAK FROM THE SNOW IN THE MOUNTAINS SUNDAY MORNING BEFORE IT PICKS UP AGAIN SUNDAY AFTERNOON AS THE NEXT WAVE APPROACHES. EXPECT ANOTHER GOOD SHOT OF SNOW FOR THE MOUNTAINS LATE SUNDAY AND MONDAY. HIGHLIGHTS MAY AGAIN BE NEEDED FOR THIS SYSTEM. THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE MONDAY. AT THE SURFACE...A LOW WILL FORM OVER KANSAS MONDAY AND SWEEP A COLD FRONT THROUGH EASTERN COLORADO. THERE WILL BE A DECENT CHANCE FOR SNOW ACROSS THE PLAINS AND THE DENVER METRO AREA MONDAY AND MONDAY EVENING. STILL SOME DISAGREEMENT WITH THE MODELS AND WILL KEEP POPS IN THE 30% TO 40% RANGE UNTIL THE MODELS COME INTO BETTER AGREEMENT. UPPER LEVEL RIDGING WILL BRING DRIER BUT STILL COOL CONDITIONS FOR TUESDAY. FROM WEDNESDAY THROUGH FRIDAY FLOW ALOFT BECOMES WEST TO NORTHWESTERLY. THE TIMING OF THE WAVES BECOME DIFFICULT THIS FAR OUT AND WILL KEEP POPS ON THE LOW SIDE. THERE WILL BE ENOUGH MOISTURE IN THIS FLOW TO KEEP SCATTERED POPS IN THE MOUNTAINS THOUGH. FOR THE PLAINS THINGS APPEAR DRY...THOUGH A SYSTEM MAY AFFECT THE AREA SOMETIME BETWEEN WEDNESDAY AND FRIDAY. .AVIATION...VFR CONDITIONS THORUGH THE PERIOD. WSWLY WINDS THIS AFTN WILL BECOME SSWLY AFTER 01Z WITH A STEADY WIND OVERNIGHT. THE WIND WILL AGAIN BECOME MORE WLY AFTER 15Z SATURDAY. .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FM 6 AM MST SAT MRNG TO 6AM MST SUN MRNG FOR ZONE 31. SNOW AND BLOWING SNOW ADVSY FM 6 AM MST SAT MRNG TO 6 AM MST SUN MRNG FOR ZONES 33 AND 34. && COOPER/MEIER
Hazardous weather outlook, Jan 4, 10:59 AM MST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MST FRI JAN 04 2008 COZ030>051-051300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST FRI JAN 04 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL OCCUR AHEAD OF THE NEXT APPROACHING STORM SYSTEM. THERE WILL BE SOME SNOW SHOWERS IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE...ALONG WITH GUSTY WINDS ABOVE TIMBERLINE. SPORADIC GUSTY WINDS WILL ALSO OCCUR IN THE FOOTHILLS AND ADJACENT PLAINS AREAS. OTHERWISE CONTINUED DRY AND MILD CONDITIONS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL START EARLY SATURDAY IN THE MOUNTAINS AND CONTINUE THROUGH SATURDAY NIGHT. SNOW AND GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW SATURDAY AND SATURDAY NIGHT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES IS EXPECTED IN THE MOUNTAINS WITH 8 TO 16 INCHES LIKELY IN THE PARK RANGE MOUNTAINS OF WESTERN JACKSON COUNTY. ANOTHER ROUND OF SNOW WILL HIT THE MOUNTAINS SUNDAY AND MONDAY. SIGNIFICANT ACCUMULATIONS APPEAR LIKELY AGAIN MONDAY AFTERNOON IN THE MOUNTAINS...WITH THE BEST CHANCE ON WEST FACING SLOPES. A COLD FRONT WILL PASS THROUGH THE THE PLAINS MONDAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SNOW. DRY CONDITIONS ARE EXPECTED FOR THE MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL RIDGE DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:12 PM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 6 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.